My mom is on the lowest does of the Fentanyl patch to manage unknown chronic pain. Along with the Fentanyl patch she is also on Tramadol 50mg (has told me she takes three at a time), Ambien 10mg, a drug for blood pressure, a drug for stomach problems, and the following are drugs that I've witnessed her using but she denies using them as of right now. (however, I know she is using the following meds.) Paxil, Clonazepam (1.0, I think) Advil (four at a time), Pain Aide, and Flexeril. My question is does anyone know what all the drugs mixed at different times could do to her. I assume kill her, I'm very worried. I don't know what to do. She has been on these drugs for some time and denies she has any abuse problem. I know she had pain in the past but has never been diagnosed with an actual problem. I'm very worried, she refuses to believe that these drugs are causing changes but the changes are very obvious to everyone.
13 Aug 2011
You need to get a handle on all the meds your mom is taking and make sure that her primary Dr. Is aware of all the meds you mentioned. I have been on the 100mc strength patch changed every 48 hrs. and have one time or another taken all the meds you mentioned, not all at the same time. Sounds like she needs something for breakthroug pain, somehow, you need to break it down to what to take, and when to take it! Flex. Is a muscle relaxant, ambien is for sleep, ect. Ect... usually the primary Dr. knows all the meds and makes sure that the patient isn't over medicated, or taking things that together would be a problem. Sounds to me, like your mom is taking whatever she wants... not a good idea!!
Hope this helped,
13 Aug 2011
While she definitely appears to have a problem with pain as she is taking three pain relievers, nothing else she is taking sounds too alarming. The ambien and clonazepam are for sleep. The clonazepam may also be for controlling anxiety. The paxil is an antidepressant that also treats anxiety. The tramadol, fentanyl and advil are all pain relievers. The flexeril is a muscle relaxant. Then you mentioned a high blood pressure med and a stomach med. If the same doctor is prescribing these meds and she is taking as prescribed, I wouldn't worry.
What kind of changes are you noticing? She maybe having side effects that need reported to the doctor. Can't say without knowing more about what you are noticing.
19 Aug 2011
WEEGEE1946 I HAVE TAKEN MOST OF THE SAME MEDICINE YOU LISTED AT THE SAME TIME THE ONE TO WATCH THE MOST IS FENTANYL I AM ON 50 mgh ALONG WITH SOMA SAME AS TRAMADOL JUST A DIFFERENT NAME ALSO ON XANAX FOR SLEEP FLEXERAL IS THE SAME TYPE MEDICATION AS TRAMADOL CAN BE A PROBLEM IF SHE TAKING THEM AT THE SAME TIME CHECH THE PRESCRITON BOTTLES TO SEE IF IS USING THE PHARMACIST THEIR COMPUTORS WILL ALERT THE PHARMACIST OF ANY DANGEROUS MIXTURE OF MEDICATIONS AMBIEN IS A LESSER FORM OF XANAX USED FOR SLEEP BUT CAN BE VERY ADICTIVE BUT RARELY HARMFULL IF USED AS DIRECTED ASK HER IF YOU CAN GO TO THE DOCTOR WITH HER AND DISCUSS THE MEDICATION SHE IS TAKING HER ANSWER WILL GIVE YOU A GOOD IDEA OF YOUR WORRIES GOD BLESS.
19 Aug 2011
Weegee1946 back for correction tramadol is the same as ultram I take tramadol very good pain reliever as for flexeril it is muslsklotil relant my doctor a pain specialist said not to take more than three times a day I switched to soma same type of relaxant sorry about the mix up and spelling paxil is a antidepressant on the strong side I use xanax for the past ten years no problem sleep well good for anxiety. Hope this helps your worry
6 Aug 2012
Laurie, I would express your concern to your mother. Try and make sure that you choose the right time to talk. Is she a morning person or is she more of a night person? Make sure you talk when she is in a good mood and you know she's going to recieve you well. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am using the 25mcg/hr fentanyl patches and 10/325 mg percocet for breakthrough pain and I am having side effects from the fentanyl and was ...
2 answers • 2 Feb 2011
Your days are now getting better! I am going to tell you what to use to keep your fentanyl patch on?
I have read so many post about what to use to help keep the fentanyl patch on and was surprised nobody has heard of Tegaderm. They are a clear patch ...
9 answers • 25 Dec 2012
... me hugging and holding them that some of the medicine is getting in their system, by skin to skin contact. It has been over 100 degrees also,so ...
3 answers • 1 Jul 2013
i was told the medicine would be released in a smooth even pattern. no more ups and downs. the opposite is happening. i'm either hurting or so ...
2 answers • 10 Jul 2013
What happens to Fent Patch when kept over 77 degree max for over 7 to 14 days?Can still use?Show Dr,Phermacist?Get rid of?Will insure pay replace ...
2 answers • 27 Aug 2013